MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED C-FLEX

RAYNER INTRAOCULAR LENSES LIMITED C-FLEX
Model Number 570C
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Malfunction
Event or Problem Description
On 29th november 2022, rayner received notification from a us healthcare facility of an event that occurred following implantation of a c-flex 570c.The event description provided states that post-operatively the onset of iol opacification has been observed.
 
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The patient underwent implantation of the c-flex 570c iol in their left eye prior to 2015.The patient medical history received identifies that the patient has diabetes and primary open angle glaucoma, categorised as severe.Iol implantation was not combined with any other ocular surgery; however, the patient is reported to have required multiple surgeries in the post-operative period, as detailed below: (b)(6) 2016: ahmed aqueous shunt implantation, tutoplast graft, right eye, primary open angle.(b)(6) 2019: baerveldt shunt implantation.(b)(6) 2019: baerveldt aqueous shunt implantation, left eye, primary open-angle glaucoma.(b)(6) 2019: scleral reinforcement with patch graft, left eye, primary open-angle glaucoma.Iol opacification was observed for the first time on (b)(6) 2020.The c-flex 570c iol remains implanted.Secondary calcification affects many manufacturers and is a phenomenon that is not fully understood; it is known that it stems from changes in the eye's environment due to patient comorbidity, secondary surgeries and potentially other, poorly understood interactions: off label use of intracameral alteplase (actilyse) (rtpa), multifactorial, igh phosphate content ophthalmic viscoelastic devices , repeated exposure to intracameral air, raised intraocular pressure, excessive post-operative inflammation, complicated, traumatised eyes, as a result of direct contact between the iol surface and the exogenous gas or substance, a metabolic change in the anterior chamber due to the presence of exogenous gas/substance in the eye or an exacerbated inflammatory reaction after multiple surgical procedures, trauma or repeat surgery involved in re-bubbling potentially disrupting the blood aqueous barrier, increasing concentration of calcium ions.Rayner ifus contraindicate "active ocular diseases (e.G., chronic severe uveitis, proliferative diabetic retinopathy, chronic glaucoma not responsive to medication".The patient's medical history and repeat ocular procedures for the treatment of their pre-existing medical conditions is likely to be a contributory factor to the onset of opacification in this case.

Brand Name
C-FLEX
Common Device Name
C-FLEX
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key15913281
Report Number3012304651-2022-00119
Device Sequence Number4347469
Product Code HQL
UDI-Device Identifier05029867802768
UDI-Public(01)05029867802768
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number570C
Device Catalogue Number570C
Device Lot Number090E15373
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Initial Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown